# SDR 95ZZZX6397

- Difficulty date: October 22, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N85DL
- Make and model: Piper PA-31
- Aircraft serial: 3123
- Propeller: Hartzl HCE2YR2
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: FC84754
- Condition: Separated
- Location: Nr 1 Engine
- Part time: 2,085 hours
- Stage of operation: CR
- Nature of condition: D, E
- Precautionary procedure: A

## Discrepancy

PROPELLER BLADE FRACTURED FULL CHORD AND SEPARATED IN-FLIGHT.  FRACTURE OCCURRED APPROXIMATELY 11.5 INCHES FROM BLADE TIP.  VISUAL INSPECTION REVEALED BLADE LEADING EDGE CHIPPED AT FORWARD MOST POINT OF FRACTURE LINE.  BLADE CHIPPED ON BLADE BACKFACE JUST AFT OF LEADING EDGE APEX.  NOT VISIBLE FROM BLADE FACE.  SOURCE OF CHIP UNKNOWN.  TIME DEFECT EXISTED PRIOR TO FAILURE UNKNOWN.  SUBMITTER SUGGESTS INCREASED ATTENTION AT PRE-FLIGHT RECOMMENDED.
